On a variant of the Ailon–Rudnick theorem in finite characteristic

Dragos Ghioca, Liang-Chung Hsia, Thomas J. Tucker

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Let L be a field of characteristic p, and let a, b, c, d ε L(T). Assume that a and b are algebraically independent over F p . Then for each fixed positive integer n, we prove that there exist at most finitely many λ ε L satisfying f(a(λ)) = c(λ) and g(b(λ)) = d(λ) for some polynomials f, g ε F pn [Z] such that f(a) ≠ c and g(b) ≠ d. Our result is a characteristic p variant of a related statement proven by Ailon and Rudnick.

Original languageEnglish
Pages (from-to)213-225
Number of pages13
JournalNew York Journal of Mathematics
Volume23
Publication statusPublished - 2017 Feb 20

Fingerprint

Theorem
Polynomial
Integer

Keywords

  • Ailon-Rudnick theorem
  • Weil height

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

On a variant of the Ailon–Rudnick theorem in finite characteristic. / Ghioca, Dragos; Hsia, Liang-Chung; Tucker, Thomas J.

In: New York Journal of Mathematics, Vol. 23, 20.02.2017, p. 213-225.

Research output: Contribution to journalArticle

@article{40aea4680f894eae9001a6f7f5643ff8,
title = "On a variant of the Ailon–Rudnick theorem in finite characteristic",
abstract = "Let L be a field of characteristic p, and let a, b, c, d ε L(T). Assume that a and b are algebraically independent over F p . Then for each fixed positive integer n, we prove that there exist at most finitely many λ ε L satisfying f(a(λ)) = c(λ) and g(b(λ)) = d(λ) for some polynomials f, g ε F pn [Z] such that f(a) ≠ c and g(b) ≠ d. Our result is a characteristic p variant of a related statement proven by Ailon and Rudnick.",
keywords = "Ailon-Rudnick theorem, Weil height",
author = "Dragos Ghioca and Liang-Chung Hsia and Tucker, {Thomas J.}",
year = "2017",
month = "2",
day = "20",
language = "English",
volume = "23",
pages = "213--225",
journal = "New York Journal of Mathematics",
issn = "1076-9803",
publisher = "Electronic Journals Project",

}

TY - JOUR

T1 - On a variant of the Ailon–Rudnick theorem in finite characteristic

AU - Ghioca, Dragos

AU - Hsia, Liang-Chung

AU - Tucker, Thomas J.

PY - 2017/2/20

Y1 - 2017/2/20

N2 - Let L be a field of characteristic p, and let a, b, c, d ε L(T). Assume that a and b are algebraically independent over F p . Then for each fixed positive integer n, we prove that there exist at most finitely many λ ε L satisfying f(a(λ)) = c(λ) and g(b(λ)) = d(λ) for some polynomials f, g ε F pn [Z] such that f(a) ≠ c and g(b) ≠ d. Our result is a characteristic p variant of a related statement proven by Ailon and Rudnick.

AB - Let L be a field of characteristic p, and let a, b, c, d ε L(T). Assume that a and b are algebraically independent over F p . Then for each fixed positive integer n, we prove that there exist at most finitely many λ ε L satisfying f(a(λ)) = c(λ) and g(b(λ)) = d(λ) for some polynomials f, g ε F pn [Z] such that f(a) ≠ c and g(b) ≠ d. Our result is a characteristic p variant of a related statement proven by Ailon and Rudnick.

KW - Ailon-Rudnick theorem

KW - Weil height

UR - http://www.scopus.com/inward/record.url?scp=85013821286&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85013821286&partnerID=8YFLogxK

M3 - Article

VL - 23

SP - 213

EP - 225

JO - New York Journal of Mathematics

JF - New York Journal of Mathematics

SN - 1076-9803

ER -